Programme

Venue

Geoscience Building
ECVA – Polo I
Geosciences Auditorium at the School of Life and Environmental Sciences (ECVA – Polo I), for communications, and the “Rectory Hall” in the Rectory Building, for the working groups.

8 November 2019

Day 1 – Engaging knowledge holder and stakeholders for evidence-informed policies on biodiversity and ecosystem services

Morning: Provisioning Services | Moderator João Santos (CITAB)

09:00

Registration & Networking

09:30

Welcome & Overview

09:50

Plenary talk by an invited keynote speaker to contextualize the workshop’ participants on the provisioning services (30’)

Ecosystem services: assessment and valuation under global change

Serviços de ecossistema: avaliação e valoração face às alterações globais

João Honrado (CIBIO/UP)

20′ talk + 10′ questions

10:20

Oral communication on the main ecosystem provisioning services in the Douro region (20’)

Provisioning services of an urban estuarine ecosystems: the Douro estuary

Serviços de produção de um ecossistema estuarino urbano: o estuário do Douro

Sandra Ramos (CIIMAR)

15′ talk + 5′ questions

10:40

Coffee break (20’) and networking – it extends to working session

11:00

Group work on Douro River basin provisioning services (90’)

12:30

Lunch & Networking

Afternoon: Cultural Services | Moderator Mário Santos (CITAB)

14:30

Plenary talk by an invited keynote speaker to contextualize the workshop’ participants on the cultural services (30’) –

Smart and creative management: Linking nature and culture

Gestão inteligente e criativa: Enlaçando a natureza e a cultura

Francisco Silva (TERRITUR/IGOT-ULisboa)

20′ talk + 10′ questions

15:00

Oral communication on the main Douro River basin cultural services (20’)

Valuing the ecosystem health benefits on Douro River basin cultural services

Valorização dos benefícios para a saúde dos serviços culturais dos ecossistemas da bacia do rio Douro

Helena Moreira (CITAB/UTAD)

15′ talk + 5′ questions

15:20

Coffee break (20’) and networking – it extends to working session

15:40

Group work on cultural services (90 min)

17:10

Meeting Concludes

9 November 2019

Day 2 – Multi-scale and interdisciplinary integrative approaches to guide stakeholders in improving biodiversity and ecosystem services management

Morning: Regulating Services | Moderator Rui Cortes (CITAB)

10:00

Plenary talk by an invited keynote speaker to contextualize the workshop’ participants on the regulating services (30’) –

Assessment of regulating services provided by ecosystems from catchment to coast

Avaliação dos serviços de regulação prestados pelos ecossistemas: da bacia hidrográfica à costa

Ana Isabel Lillebø (DBIO UA – CESAM)

20′ talk + 10′ questions

10:30

Oral communication on Douro River basin regulating services (20 min) –

Dam removal in Douro catchment: is it a good idea to promote ecosystem services?

Remoção de barragens na bacia hidrográfica do Douro: será uma boa ideia na promoção dos serviços de ecossistemas?

Rui Cortes (CITAB)

15′ talk + 5′ questions

10:50

Coffee break (20’) and networking – it extends to working session

11:10

Group work on regulating services (90 min)

12:40

Lunch & Networking

Afternoon: Integrative Approaches |  Moderator Marina Dolbeth (CIIMAR)

14:30

Plenary talk by an invited keynote speaker (30 min) – on integrative modelling frameworks

Artificial intelligence & semantic web-supported collaborative modeling for Ecosystem Services

Inteligência artificial & semântica da modelação colaborativa suportada pela web em prol dos Serviços de Ecossistema

Stefano Balbi (BC3) – University of the Basque Country

20′ talk + 10′ questions

15:00

Oral communication on integrative modelling frameworks – Paiva(20 min)

ALICE Project: Linking terrestrial and riverine models to improve biodiversity and ecosystem services in Atlantic Landscapes – The Paiva Case study

Projecto ALICE: Interligação entre modelos terrestres e ribeirinhos para melhorar a biodiversidade e os serviços de ecossistemas em paisagens atlânticas – O estudo de caso do Paiva

Edna Cabecinha (CITAB/UTAD)

15′ talk + 5′ questions

15:30

Coffee break (20’) and networking – it extends to working session

15:50

Group work on Douro River basin integrative valuation of ecosystem services (90 min)

17:20

Closing Plenary, Evaluations – Discussion and Main Conclusions (45 min)

This workshop is supported by National Funds by FCT – Portuguese Foundation for Science and Technology, under the project UID/AGR/04033/2019 and partially by IF/00919/2015